Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 74, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 13, 2012, 4:21 AM EDT. It took effect at Oct 13, 2012, 5:00 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2012, 4:21 AM EDT (08:21 UTC)
- In effect from
- Oct 13, 2012, 5:00 AM EDT
- Expired
- Oct 14, 2012, 8:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
069 WHUS73 KGRR 130821 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 421 AM EDT SAT OCT 13 2012 LMZ847>849-131630- /O.CAN.KGRR.SC.Y.0073.000000T0000Z-121014T1200Z/ /O.NEW.KGRR.SC.Y.0074.121013T0900Z-121015T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 421 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS...SOUTH TO 30 KNOTS TODAY...BECOMING 15 TO 25 KNOTS TONIGHT...AND BACKING NORTHWEST TOWARD DAYBREAK. * WAVES...4 TO 8 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-131630- /O.EXT.KGRR.SC.Y.0073.121013T0900Z-121015T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 421 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTH TO 30 KNOTS TODAY AND TONIGHT. * WAVES...4 TO 8 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
722 WHUS73 KGRR 131530 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EDT SAT OCT 13 2012 LMZ847>849-132330- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1130 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTH TO 30 KNOTS TODAY AND TONIGHT... SHIFTING NORTHWEST ON SUNDAY. * WAVES...4 TO 8 FEET TODAY AND TONIGHT... BUILDING TO 6 TO 10 FEET LATE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-132330- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1130 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTH TO 30 KNOTS TODAY AND TONIGHT... SHIFTING NORTHWEST LATE IN THE DAY SUNDAY. * WAVES...4 TO 8 FEET TODAY AND TONIGHT... BUILDING TO 8 TO 12 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
462 WHUS73 KGRR 132005 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 PM EDT SAT OCT 13 2012 LMZ847>849-140415- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 405 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTH TO 30 KNOTS TONIGHT... SHIFTING NORTH ON SUNDAY. * WAVES...4 TO 8 FEET TODAY AND TONIGHT... BUILDING TO 6 TO 10 FEET LATE SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-140415- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 405 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTH TO 30 KNOTS TONIGHT INTO EARLY SUNDAY... SHIFTING NORTHWEST LATE IN THE DAY SUNDAY. * WAVES...4 TO 8 FEET TODAY AND TONIGHT... BUILDING TO 8 TO 12 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
473 WHUS73 KGRR 140239 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1039 PM EDT SAT OCT 13 2012 LMZ847>849-141045- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1039 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS TONIGHT... SHIFTING NORTH ON SUNDAY. * WAVES...3 TO 6 FEET TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-141045- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1039 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTH 15 TO 25 KNOTS TONIGHT INTO EARLY SUNDAY... SHIFTING WEST LATE SUNDAY. * WAVES...3 TO 5 FEET TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
190 WHUS73 KGRR 140816 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 AM EDT SUN OCT 14 2012 LMZ847>849-141615- /O.EXT.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.NEW.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 416 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY. * WINDS...SOUTHEAST 10 TO 20 KNOTS TODAY BACKING TO NORTHEAST 15 TO 25 KNOTS LATE IN THE DAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-141615- /O.EXT.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.NEW.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 416 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY. * WINDS...SOUTH TO 30 KNOTS TODAY VEERING SOUTHWEST LATE IN THE DAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
252 WHUS73 KGRR 141450 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1050 AM EDT SUN OCT 14 2012 LMZ847>849-142300- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1050 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHEAST 10 TO 20 KNOTS TODAY BACKING TO NORTHEAST 15 TO 25 KNOTS. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-142300- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1050 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTH TO 30 KNOTS TODAY VEERING SOUTHWEST LATE IN THE DAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
827 WHUS73 KGRR 141736 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 136 PM EDT SUN OCT 14 2012 LMZ847>849-150145- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 136 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS BECOMING NORTH LATE. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 6 FEET TODAY BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-150145- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 136 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS TODAY. NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY BUILDING TO 7 TO 14 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
501 WHUS73 KGRR 142021 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 421 PM EDT SUN OCT 14 2012 LMZ847>849-150430- /O.CON.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 421 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST GALES TO 40 KNOTS THIS EVENING. * WAVES...4 TO 6 FEET BUILDING TO 8 TO 12 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-150430- /O.CON.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.121015T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 421 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY... * WINDS...SOUTHWEST WINDS TO 30 KNOTS BECOMING NORTHWEST GALES TO 40 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY BUILDING TO 10 TO 14 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
418 WHUS73 KGRR 150006 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 806 PM EDT SUN OCT 14 2012 LMZ847>849-150815- /O.EXP.KGRR.SC.Y.0074.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 806 PM EDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTHWEST GALESS TO 40 KNOTS DECREASING TO 30 KNOTS TOWARD DAYBREAK.. * WAVES...4 TO 7 FEET BUILDING TO 7 TO 11 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>846-150815- /O.EXP.KGRR.SC.Y.0073.000000T0000Z-121015T0000Z/ /O.CON.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 806 PM EDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...NORTHWEST GALES TO 45 KNOTS DECREASING TO 30 KNOTS TOWARD DAYBREAK. * WAVES...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 4:09 AM EDT, 12 minutes earlier.
Area forecast discussion, Oct 13, 4:09 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 AM EDT SAT OCT 13 2012 .SYNOPSIS... ISSUED AT 409 AM EDT SAT OCT 13 2012 THE CENTER OF A STRONG FALL STORM WILL PUSH OUT OF THE CENTRAL PLAINS THIS EVENING AND REACH LOWER MICHIGAN SUNDAY AFTERNOON. THIS SYSTEM WILL BRING STEADY SOAKING RAINS TODAY THROUGH SUNDAY. MANY AREAS WILL SEE AROUND TWO INCHES OF RAIN...WITH SOME AREAS POSSIBLY SEEING OVER THREE INCHES. THUNDERSTORMS WILL ALSO BE SCATTERED ABOUT...ALTHOUGH SEVERE POTENTIAL APPEARS TO BE ONLY ISOLATED AT THIS TIME. ALONG WITH THE RAIN...WINDS WILL BECOME BRISK ON SUNDAY WITH GUSTS TO AROUND 30 MPH AT TIMES. THE RAINS ARE EXPECTED TO MOVE OUT OF THE AREA SUNDAY NIGHT. MUCH OF NEXT WEEK LOOKS QUIETER. THERE WILL BE THE CHANCE OF LIGHT RAIN WEDNESDAY INTO THURSDAY. TEMPERATURES SHOULD REMAIN NEAR NORMAL. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 409 AM EDT SAT OCT 13 2012 IMPRESSIVE SYSTEM TAKING SHAPE FOR THE WEEKEND WITH SOME OF THE HEAVIEST AND MOST WIDESPREAD RAINS OF THE YEAR EXPECTED TO OCCUR TODAY THROUGH SUNDAY. LOW PRESSURE IS EXPECTED TO TRACK FROM NEAR KANSAS CITY TONIGHT...TO CHICAGO ON SUNDAY...AND ACROSS CENTRAL LOWER BY SUNDAY EVENING. PRECIPITABLE WATER VALUES OF 1.50 TO 1.75 LINGERS OVER SW MI FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON. IN CONCERT WITH THIS MOIST ENVIRONMENT WILL BE STRONG JET DYNAMICS THAT WILL HELP PRODUCE A VERY EFFICIENT HEAVY RAIN SYSTEM. THE FIRST AREA OF RAIN WAS ALREADY CROSSING LAKE MICHIGAN EARLY THIS MORNING. THIS WAS BEING PRODUCED WITHIN THE WARM ADVECTION PATTERN OF THE LARGE SYSTEM. EXPECT THIS TO CONTINUE TO BLOSSOM THROUGH THE MORNING AS THE RIGHT ENTRANCE REGION OF THE 100 KT JET MOVES OVER LOWER MICHIGAN TOWARD MID DAY. WE SHOULD SEE A SLIGHT LULL IN THE STEADY RAIN EARLY THIS EVENING AS THE JET DYNAMICS REORGANIZES TO OUR WEST. BUT THEN STEADY MODERATE/HEAVY RAIN SHOULD RETURN BY MIDNIGHT DRIVEN BY A LOW LEVEL JET AND ANOTHER FOCUSED RIGHT ENTRANCE UPPER JET REGION. EXPECT ANOTHER PERIOD OF PERSISTENT RAINS THAT SHOULD LAST INTO SUNDAY AFTERNOON. THE RAINS SHOULD FINALLY Y DIMINISH LATE SUNDAY INTO SUNDAY NIGHT. ALL TOLD...MANY AREAS SHOULD RECEIVE AROUND TWO INCHES OF RAIN OVER THE NEXT 36 HOURS...WITH SOME LOCALES SEEING OVER THREE INCHES. HEAVY RAINS SEEM TO BE THE BIGGEST ISSUE WITH THIS SYSTEM...BUT WE COULD ALSO SEE THE CHANCE FOR SEVERE STORMS AS WELL AS STRONG SYNOPTIC WINDS. THE INSTABILITY LATE THIS AFTERNOON INTO TONIGHT SHOULD LARGELY BE ELEVATED...MAKING HAIL THE MAIN THREAT. AREAS ALONG I-94 COULD BECOME SURFACE BASED WHERE SOME STRONGER WIND GUSTS MAY OCCUR. THE BETTER CHANCE OF SURFACE BASED STORMS WILL COME SUNDAY SOUTH OF I-96 AS WE GET IN THE WARM SECTOR WITH BOTH WIND AND HAIL POSSIBLE. WE WILL ALSO NEED TO MONITOR WHERE THE WARM FRONT SETS UP FOR POSSIBLE BRIEF SPIN UPS. HOWEVER SINCE THE BEST DYNAMICS SEEM TO OCCUR WHEN WE ARE THE MOST STABLE...SEVERE POTENTIAL SHOULD REMAIN LOW THROUGH THE EVENT. AS FAR AS THE SYNOPTIC WIND THREAT...THERE SHOULD BE AN INVERSION OVERHEAD FOR MUCH OF TODAY AND TONIGHT...NOT ALLOWING FOR THE STRONGER WINDS TO MIX DOWN. BETTER CHANCES FOR STRONG WINDS COME SUNDAY INTO SUNDAY EVENING WHERE THE INVERSION IS ERODED AWAY ACROSS THE SOUTHERN CWA. I HAVE GUSTS TO 30 MPH IN THE SOUTH AND ALONG THE LAKE SHORE FOR NOW. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 409 AM EDT SAT OCT 13 2012 SFC RIDGE EXPECTED TO BRING FAIR WEATHER THROUGH TUESDAY THEN NORTHERN STREAM SHORTWAVE APPROACHES BY TUESDAY NIGHT. THIS WAVE DAMPS OUT QUICKLY WITH ONLY A SCATTERED SHOWERS...BUT THE WAVE BEHIND IT IS MORE ENERGETIC AS IT DIVES OVER THE EASTERN PACIFIC RIDGE AND EVENTUALLY CUTS OFF ACROSS THE UPPER MIDWEST OR GREAT LAKES. LOOKS LIKE CHANCE OF RAIN WILL BE IN THE FORECAST WEDNESDAY THROUGH FRIDAY AS THE UPPER LOW SPINS IN PLACE. ECMWF AND GFS BEGIN TO DIVERGE IN HANDLING THE UPPER LOW BY THURSDAY...BUT THIS DOES NOT HAVE APPRECIABLE IMPACT ON THE SENSIBLE WEATHER FOR LOWER MICHIGAN UNTIL AFTER THE EXTENDED PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1152 PM EDT FRI OCT 12 2012 I MADE NO SIGNIFICANT CHANGES IN OUR ONGOING FORECASTS. CLEAR SKIES WILL GIVE WAY TO INCREASING CLOUDS AFTER 09Z. RAIN SHOULD OVERSPREAD THE I-96 TAF SITES BETWEEN 12Z AND 15Z. DUE TO THE POSITION OF THE WARM FRONT... IFR CIGS/VSBY ARE EXPECTED FOR THOSE SITES BY AFTERNOON (NORTH OF THE WARM FRONT). THE I-94 TAF SITES SHOULD BE JUST SOUTH OF THE WARM FRONT SO CIGS/VSBY SHOULD BE VFR IN THE MORNING THEN BECOME MVFR IN THE AFTERNOON. THERE IS ENOUGH INSATIABILITY FOR THUNDERSTORMS AT ALL TAF SITES. WITH THE FRONT STALLED NEAR I-96... I HAD TO KEEP VCTS FOR A LONG PERIOD OF TIME SATURDAY INTO SUNDAY. && .MARINE... ISSUED AT 409 AM EDT SAT OCT 13 2012 WILL CONTINUE THE SCA FOR TODAY AND EXTEND IT THROUGH SUNDAY NIGHT. WE MAY APPROACH GALES ON SUNDAY BUT THIS SEEMS TOO BORDERLINE TO JUMP INTO ANY GALE HEADLINE AT TIME POINT. && .HYDROLOGY... ISSUED AT 409 AM EDT SAT OCT 13 2012 WE WILL THE STARTING OUT WITH VERY LOW RIVER LEVELS WHICH WILL CERTAINLY HELP WITH THIS EVENT. ALSO THE 2-3 INCHES OF RAIN IS EXPECTED TO FALL OVER A 36 HOUR PERIOD. SO EXPECT SIGNIFICANT RISES IN RIVER LEVELS. SOME COULD GO FROM NEAR RECORD LOW LEVELS...TO NEAR BANK FULL BY MONDAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849. && SYNOPSIS...JK SHORT TERM...JK LONG TERM...OSTUNO AVIATION...WDM HYDROLOGY...JK MARINE...JK
Hazardous weather outlook, Oct 12, 2:00 PM EDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 PM EDT FRI OCT 12 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 200 PM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE AWAY FROM LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG FALL SYSTEM WILL MOVE THROUGH THE GREAT LAKES REGION THIS WEEKEND BRINGING PERIODS OF HEAVY RAIN...THUNDERSTORMS AND WINDY CONDITIONS. HEAVY RAINFALL OF 1 TO 2 INCHES APPEAR COMMON BY SUNDAY EVENING...WITH POTENTIAL FOR IN EXCESS OF 2 INCHES. LOCALIZED FLOODING WILL BE POSSIBLE THIS WEEKEND. A SEVERE WEATHER THREAT WILL BE PRESENT FROM SATURDAY THROUGH THE DAY ON SUNDAY. THE MAIN THREAT FROM STORMS THIS WEEKEND WILL BE DAMAGING WINDS ESPECIALLY ON SUNDAY. HIGH WINDS ASSOCIATED WITH THE LOW PRESSURE SYSTEM ITSELF WILL SWEEP THROUGH THE AREA SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON INTO SUNDAY. LMZ844>849-130930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 200 PM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BEGIN TO INCREASE LATE TONIGHT OUT ON LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGHER WINDS AND WAVES ARE EXPECTED RIGHT THROUGH THE WEEKEND AS A STRONG FALL STORM SYSTEM SWINGS NORTHEAST THROUGH THE GREAT LAKES. CONDITIONS WILL BE HAZARDOUS TO SMALLER CRAFT THROUGH SUNDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE MUCH OF THE TIME THIS WEEKEND FROM SATURDAY MORNING RIGHT THROUGH THE DAY ON SUNDAY. SOME STORMS MAY CONTAIN STRONG GUSTY WINDS IN EXCESS OF 40 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON INTO SUNDAY. OSTUNO DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:57 PM EDT | Small Craft Advisory | GRR | 45 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.